MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS14; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS14; ANTI-REFLUX IMPLANT
Model Number LS-[14]
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); No Code Available (3191)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Unknown, assumed the 1st day of month the complaint was reported.The dhr for lot 1819 was reviewed.No ncs, defects, or reworks related to the product complaint were found.Additional information was requested, and the following was received: besides gerd¿s were there any other symptoms leading to the discovery of the discontinuous device? when did they begin (including gerd¿s)? patient is recently undergoing chemotherapy for multiple myeloma which has made her ill.She noted a return of gerd symptoms after a bout of retching, returned to the office on (b)(6) 2020 was the device initially effective in controlling reflux? yes, the patient had been doing well.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? chemo did the patient undergo an mri since device implant? no, this device is not mri compatible.Did the patient have any other surgeries in the area? no does the device appear to be in a continuous annular state in these images? no, on the barium swallow, the device appears to be discontinuous.What is the management plan? the surgeon was going to discuss the options with the patient.Not aware of a definitive plan when i last spoke with the surgeon.Is device removal scheduled? no, not yet.Is a replacement linx or fundoplication planned? unsure ethicon medical review: i reviewed some endoscopy images which showed a small hill type ii gej on retroflexion with a normal looking antrum, pylorus and duodenum.There were also 3 fluoroscopic images of the gej taken during the endoscopy procedure which showed a c-shaped linx device at the gej with a distended stomach.A bravo capsule was present in the first image and the endoscope in the esophagus in the other two images.The fluoroscopic images were consistent with a discontinuous linx device given the c-shape and wide gap between beads.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that the patient had a return of gerd after having the linx device implanted on (b)(6) 2009.An xray was taken and it was discovered that the linx device was discontinuous and in a c shape.It has not been determined if the patient will have the device removed due to the patient being diagnosed with cancer.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 07/31/2020.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/12/2020.Additional information was received: she has not made a decision.She knows of your offer to give her a new device.She has some other significant health issues now and is uncertain about going through another procedure.

Brand Name
LS14
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key10258327
Report Number3008766073-2020-00095
Device Sequence Number3458506
Product Code LEI
UDI-Device Identifier00855106005035
UDI-Public00855106005035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2013
Device Model NumberLS-[14]
Device Catalogue NumberLS14
Device Lot Number1819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/30/2020
08/06/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/31/2020
08/12/2020
Patient Sequence Number1